Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 7, 2007, 6:14 PM EST for Cobb County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2007, 6:14 PM EST (23:14 UTC)
- Expired
- Jan 7, 2007, 7:00 PM EST
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 072314 SVRFFC GAC067-080000- /O.NEW.KFFC.SV.W.0023.070107T2314Z-070108T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 614 PM EST SUN JAN 7 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COBB COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 700 PM EST * AT 610 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF KENNESAW...MOVING NORTHEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIETTA AND WHITEWATER. DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3402 8474 3386 8471 3401 8442 3409 8461 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 2:41 PM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Jan 7, 2:41 PM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 241 PM EST SUN JAN 7 2007 .SHORT TERM... WARM FRONT LIFTING NORTHWARD THROUGH NORTHERN GEORGIA THIS AFTERNOON AS THE ASSOCIATED COLD FRONT PUSHES THROUGH MISSISSIPPI. THE COLD FRONT IS EXPECTED TO PASS THROUGH GEORGIA DURING THE OVERNIGHT HOURS AND MOVING OFF THE GEORGIA COAST AFTER 12Z MONDAY. CURRENTLY BEST CHANCE OF SEVERE APPEARS TO BE ALONG AND JUST AHEAD OF FRONT AS IT MOVES THROUGH...BUT LOSING HEATING OF THE DAY...THE CHANCE IS REDUCED. ATMOSPHERE QUICKLY DRIES BEHIND FRONT AND AREA OF HIGH PRESSURE BECOMES DOMINATE THROUGH MONDAY NIGHT AS IT MOVES ACROSS THE SOUTHERN PLAINS. .LONG TERM... A TROUGH OF LOW PRESSURE PLUNGING THROUGH THE GREAT LAKES PUSHES MOISTURE ALONG THE TENNESSEE-NORTHERN GEORGIA BORDER TUESDAY MORNING...BUT SHOULD ONLY PROVIDE SOME CLOUDINESS TO THE AREA. THE HIGH WILL CONTINUE TO BE DOMINATE THROUGH THURSDAY NIGHT AS THE OTHER IMPULSES RIDE OVER THE TOP. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 47 55 35 54 29 / 80 10 5 10 5 ATLANTA 44 53 34 51 30 / 80 5 5 5 5 BLAIRSVILLE 42 48 31 45 26 / 80 5 5 20 5 CARTERSVILLE 43 53 27 50 26 / 80 0 5 10 5 COLUMBUS 50 61 33 58 29 / 80 5 0 5 5 GAINESVILLE 42 50 32 49 29 / 90 5 5 10 5 MACON 51 59 33 59 28 / 70 10 5 5 5 ROME 44 51 32 51 28 / 80 0 5 10 5 PEACHTREE CITY 46 54 29 53 25 / 80 5 5 5 5 VIDALIA 56 60 38 59 33 / 80 40 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 37
In the hours before
Special weather statement, Jan 7, 4:48 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 PM EST SUN JAN 7 2007 GAZ004-005-012-019-072215- 448 PM EST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN FLOYD...GORDON... WHITFIELD AND MURRAY COUNTIES UNTIL 515 PM EST... AT 448 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM GREGORY TO 7 MILES SOUTHWEST OF COOSA. THE LINE WAS MOVING EAST AT 30 MPH. RAINFALL AMOUNTS AROUND ONE INCH CAN BE EXPECTED OVER THE NEXT 30 MINUTES ACROSS FLOYD...GORDON...WHITFIELD AND MURRAY COUNTIES... INCLUDING THE CITIES OF DALTON...GREGORY...COOSA...TILTON...EVERETT SPRINGS...CISCO...ARMUCHEE...SUGAR VALLEY...CRANDALL...ETON... AND OOSTANAULA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE TEMPORARY STREET FLOODING. 16
Special weather statement, Jan 7, 5:05 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EST SUN JAN 7 2007 GAZ019-020-030-031-041-042-072230- 505 PM EST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND HEAVY RAIN IN CARROLL...HARALSON...PAULDING...POLK...BARTOW AND FLOYD COUNTIES UNTIL 530 PM EST... AT 506 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM PINSON TO 13 MILES WEST OF BOWDON. THE LINE WAS MOVING EAST AT 40 MPH. WIND GUSTS TO 35 MPH AND RAINFALL AMOUNTS AROUND ONE INCH CAN BE EXPECTED IN THE NEXT 30 MINUTES ACROSS CARROLL...HARALSON... PAULDING...POLK...BARTOW AND FLOYD COUNTIES. THIS WILL INCLUDE THE CITIES OF ROME...PINSON...SHANNON...LINDALE...TALLAPOOSA...CEDARTOWN...ADAIRS VILLE AND FISH CREEK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE TEMPORARY STREET FLOODING. 16
Special weather statement, Jan 7, 5:24 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 524 PM EST SUN JAN 7 2007 GAZ005>007-012-013-019-020-030-031-041-072300- 524 PM EST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND HEAVY RAIN IN HARALSON...PAULDING...POLK...BARTOW...PICKENS...FLOYD...GORDON... GILMER...FANNIN AND MURRAY COUNTIES UNTIL 600 PM EST... AT 524 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM OASIS TO 5 MILES SOUTH OF FELTON. THE LINE WAS MOVING EAST AT 40 MPH. WIND GUSTS TO 35 MPH AND RAINFALL AMOUNTS AROUND ONE INCH CAN BE EXPECTED OVER THE NEXT 30 MINUTES ACROSS HARALSON...PAULDING...POLK ...BARTOW...PICKENS...FLOYD...GORDON...GILMER...FANNIN AND MURRAY COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE TEMPORARY STREET FLOODING. 16
Special weather statement, Jan 7, 5:33 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EST SUN JAN 7 2007 GAZ020-021-031-032-072315- 533 PM EST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN PAULDING...COBB... CHEROKEE AND BARTOW COUNTIES UNTIL 615 PM EST... AT 528 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ACWORTH...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES THROUGH 615 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ACWORTH...LEBANON AND CHEROKEE.
Special weather statement, Jan 7, 5:50 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 550 PM EST SUN JAN 7 2007 GAZ041-042-072315- 550 PM EST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN CARROLL AND HARALSON COUNTIES UNTIL 615 PM EST... ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CARROLL AND HARALSON COUNTIES UNTIL 615 PM EST... AT 548 PM EST(448 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BREMEN TO 8 MILES WEST OF TYUS. THE LINE WAS MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH AND RAINFALL AMOUNTS AROUND ONE INCH CAN BE EXPECTED OVER THE NEXT 30 MINUTES ACROSS CARROLL AND HARALSON COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE TEMPORARY STREET FLOODING A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 5:43 PM EST | Severe Thunderstorm Warning | FFC | Heard, Troup | 47 min |
| Jan 7, 5:56 PM EST | Tornado Warning | FFC | Troup | 34 min |
| Jan 7, 5:57 PM EST | Severe Thunderstorm Warning | FFC | Paulding | 33 min |
| Jan 7, 6:26 PM EST | Tornado Warning | FFC | Coweta, Heard, Troup | 34 min |
| Jan 7, 6:55 PM EST | Tornado Warning | FFC | Coweta | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.